[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.180.70. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1966

Lenticular Opacities Induced in Mice by Chlorpromazine

Author Affiliations

New York
From the Department of Psychiatry and Neurology, New York University Medical Center, New York.

Arch Ophthalmol. 1966;75(1):99-101. doi:10.1001/archopht.1966.00970050101021
Abstract

Granular changes are seen in the lens and cornea of some patients given large doses of chlorpromazine.1 The changes in the lens resemble the lenticular opacities induced in mice by the administration of narcotics of the morphine class2 and by catecholamines.3 This report describes the formation in mice of lenticular opacities after chlorpromazine treatment. Attempts to block development of the cataract by sympatholytic compounds are discussed in relation to the effects of these compounds on opacities induced by catecholamines and narcotics.

Materials and Methods  Female Swiss-Webster mice, weighing 20 to 25 gm, were used throughout. All injections were given intraperitoneally in volumes between 0.1 and 0.2 ml except where indicated. Chlorpromazine hydrochloride (molecular weight, 355.3) was used as the commercially available preparation; epinephrine bitartrate (USP) and the levorphanol bitartrate were prepared before each use. The e inephrine solutions were administered in two stages, about 10% of the

First Page Preview View Large
First page PDF preview
First page PDF preview
×